Alert archive / Wisconsin / Frost Advisories in 2012
Frost Advisory 12, NWS Green Bay, WI
NWS Green Bay, WI issued this frost advisory at Oct 6, 2012, 2:24 PM CDT for Door County, Wisconsin. It took effect at Oct 7, 2012, 1:00 AM CDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Oct 6, 2012, 2:24 PM CDT (19:24 UTC)
- In effect from
- Oct 7, 2012, 1:00 AM CDT
- Expired
- Oct 7, 2012, 3:47 AM CDT
- In force
- 3 hr
- Issued by
- NWS Green Bay, WI
County Door County, WI
The radar
The Green Bay radar (KGRB), 71 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.4 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 797 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
489 WWUS73 KGRB 061924 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 224 PM CDT SAT OCT 6 2012 ...A HARD FREEZE EXPECTED IN THE FOX VALLEY AND LAKESHORE COUNTIES LATE TONIGHT... .WEAK HIGH PRESSURE WILL BRING CLEARING SKIES AND DECREASING WINDS TO THE REGION TONIGHT. THESE CONDITIONS...COMBINED WITH A COOL CANADIAN AIR MASS...WILL RESULT IN SUB-FREEZING TEMPERATURES OVER MUCH OF THE FOX VALLEY AND LAKESHORE REGION EARLY SUNDAY MORNING. AREAS OF FROST ARE ALSO EXPECTED ACROSS INTERIOR SECTIONS OF DOOR COUNTY WHERE TEMPERATURES COULD APPROACH THE FREEZING MARK. WIZ038>040-048>050-070330- /O.CON.KGRB.FZ.W.0013.121007T0600Z-121007T1300Z/ OUTAGAMIE-BROWN-KEWAUNEE-WINNEBAGO-CALUMET-MANITOWOC- INCLUDING THE CITIES OF...APPLETON...GREEN BAY...ALGOMA... OSHKOSH...CHILTON...TWO RIVERS 224 PM CDT SAT OCT 6 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT SUNDAY... * TEMPERATURES WILL DROP INTO THE 25 TO 30 RANGE EARLY SUNDAY MORNING. THIS WILL RESULT IN A HARD FREEZE...EXCEPT FOR LOCATIONS RIGHT ALONG THE LAKESHORE IN KEWAUNEE AND MANITOWOC COUNTIES. * A HARD FREEZE WILL KILL COLD-SENSITIVE VEGETATION...UNLESS IT IS PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ WIZ022-070330- /O.NEW.KGRB.FR.Y.0012.121007T0600Z-121007T1300Z/ DOOR- INCLUDING THE CITY OF...STURGEON BAY 224 PM CDT SAT OCT 6 2012 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT SUNDAY. * TEMPERATURE...TEMPERATURES WILL DROP INTO THE LOWER TO MIDDLE 30S OVER INTERIOR SECTIONS OF DOOR COUNTY EARLY SUNDAY MORNING. * IMPACTS...PLANTS THAT ARE SENSITIVE TO THE COLD SHOULD BE EITHER COVERED OR BROUGHT INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ AK
2 follow-up statements
656 WWUS73 KGRB 070230 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 930 PM CDT SAT OCT 6 2012 ...FREEZING TEMPERATURES LIKELY OVER EAST-CENTRAL WISCONSIN... .DECREASING CLOUDS AND LIGHT WINDS SHOULD ALLOW OVERNIGHT LOW TEMPERATURES AT MOST LOCATIONS TO FALL BELOW FREEZING. AREAS OF FROST ARE ALSO EXPECTED ACROSS INTERIOR SECTIONS OF DOOR COUNTY... WHERE TEMPERATURES COULD APPROACH THE FREEZING MARK. WIZ038>040-048>050-071300- /O.CON.KGRB.FZ.W.0013.121007T0600Z-121007T1300Z/ OUTAGAMIE-BROWN-KEWAUNEE-WINNEBAGO-CALUMET-MANITOWOC- INCLUDING THE CITIES OF...APPLETON...GREEN BAY...ALGOMA... OSHKOSH...CHILTON...TWO RIVERS 930 PM CDT SAT OCT 6 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT SUNDAY... * OVERNIGHT LOW TEMPERATURES ARE EXPECTED TO FALL BELOW FREEZING AT MOST AREAS. * THE COLD TEMPERATURES WILL KILL COLD-SENSITIVE VEGETATION... UNLESS IT IS PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ WIZ022-071300- /O.CON.KGRB.FR.Y.0012.121007T0600Z-121007T1300Z/ DOOR- INCLUDING THE CITY OF...STURGEON BAY 930 PM CDT SAT OCT 6 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT SUNDAY... * OVERNIGHT LOW TEMPERATURES ARE EXPECTED TO FALL TO NEAR FREEZING OVER INTERIOR PORTIONS OF THE DOOR PENINSULA. * FROST IS POSSIBLE...AND THE FROST COULD KILL COLD-SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ SKOWRONSKI
249 WWUS73 KGRB 070847 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 347 AM CDT SUN OCT 7 2012 WIZ038>040-048>050-071000- /O.CAN.KGRB.FZ.W.0013.000000T0000Z-121007T1300Z/ OUTAGAMIE-BROWN-KEWAUNEE-WINNEBAGO-CALUMET-MANITOWOC- INCLUDING THE CITIES OF...APPLETON...GREEN BAY...ALGOMA... OSHKOSH...CHILTON...TWO RIVERS 347 AM CDT SUN OCT 7 2012 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE FREEZE WARNING. CLOUDS ARE EXPECTED TO PERSIST OVER EAST CENTRAL WISCONSIN EARLY THIS MORNING...SO TEMPERATURES WILL REMAIN ABOVE FREEZING. $$ WIZ022-071000- /O.CAN.KGRB.FR.Y.0012.000000T0000Z-121007T1300Z/ DOOR- INCLUDING THE CITY OF...STURGEON BAY 347 AM CDT SUN OCT 7 2012 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE FROST ADVISORY. PATCHY CLOUD COVER AND NORTHWEST WINDS 5 TO 10 MPH WILL PREVENT WIDESPREAD FROST FROM DEVELOPING THIS MORNING. $$ TSK
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this frost advisory went out at Oct 6, 1:05 PM CDT, 1 hour 19 minutes earlier.
Area forecast discussion, Oct 6, 1:05 PM CDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 105 PM CDT SAT OCT 6 2012 UPDATED AVIATION PORTION FOR 18Z TAF ISSUANCE .SHORT TERM...TODAY THROUGH SUNDAY...LAKE-ENHANCED SNOW TRENDS OVER NC WI TODAY AND FREEZING TEMPERATURES OVER THE FOX VALLEY/ LKSHR AREAS TONIGHT AS THE MAIN FCST CONCERNS. AN UPPER LEVEL TROF AND CYCLONIC NW FLOW WAS GENERATING SCT SNOW SHOWERS AND FLURRIES OVER THE NW HALF OF THE THE FCST AREA EARLY THIS MORNING. THE SNOW SHOWERS WERE MOST NUMEROUS ACROSS VILAS COUNTY...WHERE LAKE ENHANCEMENT WAS OCCURRING. VSBYS SEEN ON THE VILAS COUNTY SFC OBS HAVE NOT BEEN REAL LOW...AND THE VILAS COUNTY SHERIFF INDICATED THAT THE SNOW WAS NOT ACCUMULATING IN EAGLE RIVER. HOWEVER...WEB CAMS AT IRONWOOD AND WINCHESTER (IN THE SNOW BELT) SHOWED AN INCH OR LESS OF SNOW ON THE GRASSY SURFACES. EVEN THOUGH CURRENT ACCUMS APPEAR TO BE SMALL AND ADDITIONAL AMOUNTS ARE EXPECTED TO BE AN INCH OR LESS...WILL LET THE ADVISORY RIDE FOR NOW...ESPECIALLY SINCE IT IS THE FIRST ACCUM SNOWFALL OF THE SEASON. THE DAY SHIFT WILL HAVE THE LUXURY OF ASSESSING THE INCOMING CO-OP OBSERVATIONS THIS MORNING...AND CAN DECIDE IF THE ADVISORY SHOULD BE CANCELLED EARLY. PCPN WILL TAPER OFF THIS MORNING AS THE UPPER TROF SHIFTS SE OF THE RGN...ALTHOUGH LINGERING LK-EFFECT WILL CONTINUE IN NC WI INTO THE AFTERNOON. HIGH TEMPERATURES WILL ONLY BE IN THE 40S. TONIGHT...WEAK HIGH PRESSURE WILL BUILD INTO THE REGION...RESULTING IN CLEARING SKIES AND DIMINISHING WINDS. TEMPERATURES WILL DROP BLO FREEZING ACROSS NEARLY ALL OF THE CWA...WITH THE EXCEPTION OF PARTS OF DOOR COUNTY...WHERE WEST WINDS OFF THE BAY WILL HAVE A MODERATING EFFECT. SINCE WE ARE STILL ISSUING FROST/FREEZE HEADLINES FOR THE FOX VALLEY AND LKSHR COUNTIES...HAVE OPTED TO ISSUE A FREEZE WARNING FOR BROWN...CALUMET...KEWAUNEE...WINNEBAGO...CALUMET AND MANITOWOC COUNTIES LATE TONIGHT. WILL NOT ISSUE ANY HEADLINES FOR DOOR COUNTY RIGHT NOW...AS WIDESPREAD FREEZING TEMPS ARE NOT EXPECTED...AND STEADY 5-10 MPH WINDS WILL LIMIT FROST DEVELOPMENT. THE DAY SHIFT CAN TAKE ANOTHER LOOK AT THE NEED FOR HEADLINES OVER DOOR COUNTY. PLENTY OF SUNSHINE AND WEAK WAA WILL RESULT IN SLIGHTLY LESS COOL TEMPERATURES ON SUNDAY...MAINLY IN THE UPPER 40S AND LOWER 50S. .LONG TERM...SUNDAY NIGHT THROUGH FRIDAY. A BROAD UPPER LEVEL TROUGH IS FORECAST TO BE OVER THE CENTRAL AND EASTERN CONUS DURING THE PERIOD. COLDER THAN NORMAL TEMPERATURES ARE EXPECTED FOR MOST OF NEXT WEEK WITH THE WESTERN GREAT LAKES REGION IN NORTHWEST FLOW ALOFT. ANY SYSTEMS THAT IMPACT THE FORECAST AREA WILL HAVE LIMITED MOISTURE SO THEY SHOULD NOT RESULT IN MUCH PRECIPITATION. THE BEST CHANCES FOR ANY SHOWERS WILL BE ACROSS THE NORTH ON MONDAY NIGHT AND THURSDAY AS SURFACE LOWS AND UPPER LEVEL SHORT WAVES PASS NORTH OF WISCONSIN. FLOW IS EXPECTED TO HAVE TOO MUCH OF A WESTERLY COMPONENT TO BRING SIGNIFICANT LAKE EFFECT TO THE AREA. && .AVIATION...VFR CIGS IN THE 4K TO 6K FT RANGE TO PERSIST THRU THE AFTERNOON AND INTO THE EARLY EVENING HOURS. EXPECT TO SEE THESE LOW CLOUDS GRADUALLY DISSIPATE FROM MID-EVENING ONWARD WITH ONLY HI CLOUDS ARRIVING LATE TNGT INTO SUNDAY. GUSTY NW WINDS ARE FCST TO DIMINISH THIS EVENING AND EVENTUALLY BACK SW FOR SUNDAY AS WEAK HI PRES MOVES BY TO OUR SOUTH. && .GRB WATCHES/WARNINGS/ADVISORIES... FREEZE WARNING FROM 1 AM TO 8 AM CDT SUNDAY FOR WIZ038>040- 048>050. && AK
Hazardous weather outlook, Oct 6, 5:05 AM CDT, 9 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 505 AM CDT SAT OCT 6 2012 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-071015- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 505 AM CDT SAT OCT 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT SNOW SHOWERS COULD PRODUCE SOME SLIPPERY SPOTS ON ROADWAYS IN NORTH CENTRAL WISCONSIN THIS MORNING...ESPECIALLY IN VILAS COUNTY. A FREEZE WARNING HAS BEEN ISSUED FOR MUCH OF THE FOX VALLEY AND LAKESHORE COUNTIES LATE TONIGHT. THOSE WITH AGRICULTURAL INTERESTS SHOULD TAKE PRECAUTIONS TO PROTECT COLD-SENSITIVE PLANTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT SNOWFALL AMOUNTS ACROSS FAR NORTH CENTRAL WISCONSIN THIS MORNING. LMZ521-522-541>543-071015- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 505 AM CDT SAT OCT 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TODAY AND TONIGHT GUSTY NORTHWEST WINDS WILL PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT TODAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY GUSTY SOUTH TO SOUTHWEST WINDS AND BUILDING WAVES WILL RESULT IN CONDITIONS HAZARDOUS TO SMALL CRAFT FROM MONDAY INTO TUESDAY. TSK/MG
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 6, 4:34 AM CDT | Freeze Warning | GRB | Brown, Calumet, Kewaunee, Manitowoc, Outagamie, Winnebago | 23 hr |
Nearby
Frost Advisories in Wisconsin, 2012Every frost advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.